Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 7, 2014, 6:48 AM CDT for 4 counties in Alabama. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2014, 6:48 AM CDT (11:48 UTC)
- Expired
- Apr 8, 2014, 10:51 AM CDT
- In force
- 28 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Holt Lock and Dam (TCLA1).
- Action stage
- 138 ft
- Minor stage
- 140 ft
- Moderate stage
- 148 ft
- Major stage
- 158 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02462952, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
871
WGUS44 KBMX 071148
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 AM CDT MON APR 7 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
BLACK WARRIOR RIVER AT HOLT LOCK AND DAM AFFECTING GREENE...HALE...
MARENGO AND TUSCALOOSA COUNTIES.
.HEAVY RAINFALL DURING THE PAST 24 HOURS IS PRODUCING RISES ON THE
BLACK WARRIOR RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE
BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-073-091-125-072348-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
648 AM CDT MON APR 7 2014
FORECAST INFORMATION FOR
BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM.
* AT 5:30 AM MONDAY THE STAGE WAS 188.3 FEET.
* FLOOD STAGE IS 189 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 188.4 FEET THIS MORNING...
AND THEN BEGIN A SLOW FALL BY LATE TONIGHT.
* IMPACT...AT 189 FEET...FLOODING OF FARM LAND AND LOW LYING WOOD
LANDS IN THE AREA OCCURS.
&&
LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
3337 8743 3348 8737
$$
ALC063-065-091-125-072348-
/O.NEW.KBMX.FL.W.0016.140407T1148Z-140408T1551Z/
/TCLA1.1.ER.140407T1121Z.140407T1200Z.140408T0351Z.NO/
648 AM CDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:45 AM MONDAY THE STAGE WAS 140.7 FEET.
* FLOOD STAGE IS 140 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO NEAR 141.8 FEET THIS MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 140 FEET...SOME MINOR FLOODING OF LOW LYING AREAS
OCCURS.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$3 follow-up statements
046
WGUS84 KBMX 071453
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 AM CDT MON APR 7 2014
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER FROM HOLT
LOCK AND DAM DOWNSTREAM...
.HEAVY RAINFALL SINCE SUNDAY CONTINUES TO PRODUCE RISES ON THE BLACK
WARRIOR RIVER...AND A FLOOD WARNING REMAINS IN EFFECT FROM AROUND
HOLT LOCK AND DAM DOWNSTREAM. ABOVE HOLT DAM...ONLY MINOR OVERFLOW
IS FORECAST AT THIS TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC073-125-127-080253-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/CRDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
953 AM CDT MON APR 7 2014
FORECAST INFORMATION FOR
MULBERRY FORK AT CORDOVA.
* AT 9:15 AM MONDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 22 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 17.6 FEET THIS EVENING.
* IMPACT...AT 18 FEET...LOW LYING BANKS IN AREAS DOWNSTREAM OF CORDOVA
BEGIN TO OVERFLOW...INCLUDING THE BARNEY BEACH...COPELAND FERRY AND
UNDERWOOD FERRY AREAS. DOCKS ALSO BEGIN TO BE IMPACTED IN THESE
AREAS.
&&
LAT...LON 3373 8712 3366 8709 3357 8719 3358 8729
3370 8720 3376 8717
$$
ALC063-065-073-091-125-080253-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/BLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
953 AM CDT MON APR 7 2014
FORECAST INFORMATION FOR
BLACK WARRIOR RIVER AT BANKHEAD LOCK AND DAM.
* AT 8:30 AM MONDAY THE STAGE WAS 188.7 FEET.
* FLOOD STAGE IS 189 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 188.7 FEET THIS AFTERNOON.
* IMPACT...AT 189 FEET...FLOODING OF FARM LAND AND LOW LYING WOOD
LANDS IN THE AREA OCCURS.
&&
LAT...LON 3345 8733 3328 8738 3324 8744 3327 8745
3337 8743 3348 8737
$$
ALC073-125-127-080253-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/SAYA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
953 AM CDT MON APR 7 2014
FORECAST INFORMATION FOR
LOCUST FORK AT SAYRE.
* AT 9 AM MONDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 25 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 23.9 FEET TUESDAY MORNING.
* IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND
AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-080253-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-140408T1800Z/
/TCLA1.1.ER.140407T1154Z.140407T1330Z.140408T0600Z.NO/
953 AM CDT MON APR 7 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:45 AM MONDAY THE STAGE WAS 143.7 FEET.
* FLOOD STAGE IS 140 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TUESDAY MORNING.
* IMPACT...AT 140 FEET...SOME MINOR FLOODING OF LOW LYING AREAS
OCCURS.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-080253-
/O.EXT.KBMX.FL.W.0019.000000T0000Z-140410T0628Z/
/TODA1.1.ER.140407T1243Z.140408T1200Z.140409T1828Z.NO/
953 AM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM MONDAY THE STAGE WAS 131.4 FEET.
* FLOOD STAGE IS 129 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 135.8 FEET BY
TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
WEDNESDAY AFTERNOON.
* IMPACT...AT 135 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT
RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUTOFF.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-080253-
/O.EXT.KBMX.FL.W.0007.140407T2352Z-000000T0000Z/
/WLDA1.1.ER.140407T2352Z.140410T1800Z.000000T0000Z.NO/
953 AM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:15 AM MONDAY THE STAGE WAS 83.4 FEET.
* FLOOD STAGE IS 90 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 101.7 FEET BY EARLY THURSDAY AFTERNOON...AND THEN
BEGIN TO FALL.
* IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.
NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME
FLOODED. AT 98 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER
BEGIN TO FLOOD.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$702
WGUS84 KBMX 080316
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1016 PM CDT MON APR 7 2014
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER...
.RISES CONTINUE ALONG THE BLACK WARRIOR RIVER...AND A FLOOD WARNING
REMAINS IN EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC073-125-127-081516-
/O.EXT.KBMX.FL.W.0025.000000T0000Z-140409T0634Z/
/SAYA1.1.ER.140407T1941Z.140408T0600Z.140408T1834Z.NO/
1016 PM CDT MON APR 7 2014
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD
WARNING CONTINUES FOR
THE LOCUST FORK AT SAYRE.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 PM MONDAY THE STAGE WAS 28.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.4 FEET BY
AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE
TOMORROW EARLY AFTERNOON .
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-081516-
/O.EXT.KBMX.FL.W.0016.000000T0000Z-140408T2220Z/
/TCLA1.1.ER.140407T1154Z.140407T1700Z.140408T1020Z.NO/
1016 PM CDT MON APR 7 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 PM MONDAY THE STAGE WAS 143.4 FEET.
* FLOOD STAGE IS 140 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TOMORROW .
* IMPACT...AT 140 FEET...SOME MINOR FLOODING OF LOW LYING AREAS
OCCURS.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-081516-
/O.EXT.KBMX.FL.W.0019.000000T0000Z-140410T0510Z/
/TODA1.1.ER.140407T1243Z.140408T1200Z.140409T1710Z.NO/
1016 PM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 PM MONDAY THE STAGE WAS 135.3 FEET.
* FLOOD STAGE IS 129 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 136.9 FEET BY
TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
WEDNESDAY AFTERNOON.
* IMPACT...AT 135 FEET...NUMEROUS CAMPHOUSES AND SOME PERMANENT
RESIDENCES SOUTHWEST OF TUSCALOOSA BECOME CUT OFF.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-081516-
/O.CON.KBMX.FL.W.0007.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.140408T0112Z.140410T1800Z.000000T0000Z.NO/
1016 PM CDT MON APR 7 2014
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 PM MONDAY THE STAGE WAS 90.6 FEET.
* FLOOD STAGE IS 90 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 101.7 FEET BY
EARLY THURSDAY AFTERNOON THEN BEGIN FALLING.
* IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA.
NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME
FLOODED.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$302
WGUS84 KBMX 081446
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
946 AM CDT TUE APR 8 2014
...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT HOLT
LOCK AND DAM...
...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE...
...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN
LOCK AND DAM...
.RIVER LEVELS ON THE UPPER BLACK WARRIOR HAVE FALLEN TO BELOW FLOOD STAGE...
HOWEVER AREAS ALONG THE LOWER BLACK WARRIOR RIVER WILL CONTINUE TO SEE RISES
AS THE RECENT RAINFALL MAKES ITS WAY DOWNSTREAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC073-125-127-090246-
/O.EXT.KBMX.FL.W.0025.000000T0000Z-140410T0041Z/
/SAYA1.1.ER.140407T1941Z.140408T1300Z.140409T1241Z.NO/
946 AM CDT TUE APR 8 2014
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE LOCUST FORK AT SAYRE.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 AM TUESDAY THE STAGE WAS 30.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING .
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-081516-
/O.CAN.KBMX.FL.W.0016.000000T0000Z-140408T2220Z/
/TCLA1.1.ER.140407T1154Z.140407T1700Z.140408T1151Z.NO/
946 AM CDT TUE APR 8 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK WARRIOR RIVER AT HOLT LOCK AND DAM.
* AT 8:45 AM TUESDAY THE STAGE WAS 138.5 FEET.
* FLOOD STAGE IS 140.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:51 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 132.1 FEET BY
TOMORROW MORNING .
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-090246-
/O.EXT.KBMX.FL.W.0019.000000T0000Z-140409T1525Z/
/TODA1.1.ER.140407T1243Z.140408T0930Z.140409T0325Z.NO/
946 AM CDT TUE APR 8 2014
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM TUESDAY THE STAGE WAS 134.2 FEET.
* FLOOD STAGE IS 129.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* IMPACT...AT 132.0 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF
TUSCALOOSA OCCURS.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-090246-
/O.CON.KBMX.FL.W.0007.000000T0000Z-000000T0000Z/
/WLDA1.1.ER.140408T0112Z.140410T1200Z.000000T0000Z.NO/
946 AM CDT TUE APR 8 2014
THE FLOOD WARNING CONTINUES FOR
THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM TUESDAY THE STAGE WAS 94.6 FEET.
* FLOOD STAGE IS 90.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 99.8 FEET BY
THURSDAY MORNING THEN BEGIN FALLING.
* IMPACT...AT 98.0 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER
BEGIN TO FLOOD.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 7, 6:41 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 7, 6:41 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 AM CDT MON APR 7 2014 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... ONGOING SEVERE WEATHER AND WIDESPREAD FLOODING ACROSS PORTIONS OF CENTRAL ALABAMA THIS MORNING. ACROSS THE I-20 CORRIDOR...NUMEROUS WATER RESCUES AND IMPASSABLE ROADS DUE TO CREEKS RISING ABOVE BANK FULL AND 5 TO 8 INCHES OF RAINFALL. ACROSS THE SOUTH...MONITORING THE POTENTIAL FOR SEVERE STORMS AND TORNADOES. THE BACK EDGE OF THE HEAVY RAIN SHIELD IS NOW LOCATED GENERALLY FROM WARRIOR TO WOODSTOCK TO MARION...WITH THE HEAVY RAIN AXIS SHIFTING EASTWARD TO LOCATIONS EAST OF INTERSTATE 65. THE AIRMASS ACROSS SOUTHEAST CENTRAL ALABAMA REMAINS CONDUCIVE FOR SEVERE STORM AND TORNADO DEVELOPMENT...WITH TEMPERATURES REMAINING STEADY IN THE LOW 70S AND DEWPOINTS IN THE UPPER 60S. QUICK MODEL ANALYSIS SHOWS THE MAIN TROUGH AXIS STILL WEST OF THE MISSISSIPPI RIVER...WITH THE SURFACE LOW OVER NORTHERN MISSISSIPPI RIVER. AS THE TROUGH SWINGS EAST AND THE LOW MOVES TO THE NORTHEAST...THE MOISTURE FLOW INTO THE AREA WILL CONTINUE. WE ARE ALSO BEGINNING TO SEE THE REDEVELOP ACROSS MISSISSIPPI...JUST AHEAD OF THE COLD FRONT. CURRENT THOUGHTS ARE FOR A LOW END SEVERE THREAT TO CONTINUE ACROSS THE WEST UNTIL THIS AXIS CLEARS THE AREA. ADDITIONAL HEAVY RAINFALL COULD ALSO FURTHER EXACERBATE THE ALREADY FLOODING AREAS. && .AVIATION... 12Z TAF DISCUSSION. KTOI AND KMGM WILL CONTINUE TO HAVE ISSUES WITH THUNDERSTORMS CAUSING GUSTY WINDS AND REDUCING VIS THROUGH 14-15Z. MVFR AND IFR CIGS AND SHOWERS COULD IMPACT AREAS TO THE NORTHWEST NEAR KBHM BEFORE A FRONT PUSHES THROUGH LATE THIS MORNING INTO THE EARLY AFTERNOON. VFR SHOULD CONDITIONS SHOULD RETURN BY 00Z AS WINDS SHIFT TO THE WEST-NORTHWEST BEHIND THE FRONT. 87/GRANTHAM && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT MON APR 7 2014 ALZ011>015-017>050-081100- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 600 AM CDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN PORTION OF CENTRAL ALABAMA...GENERALLY SOUTH OF A LINE FROM UNIONTOWN...TO ROCKFORD...TO WEDOWEE. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WIND...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS THREAT WILL CONTINUE THROUGH AT LEAST 8 AM. IN ADDITION TO THE SEVERE THREAT...FLASH FLOODING AND RIVER FLOODING IS OCCURRING AND WILL CONTINUE THROUGH AT LEAST 1 PM TODAY. THE MAIN AREAS OF CONCERN WILL BE SOUTH OF A LINE FROM DETROIT...TO WARRIOR...TO PIEDMONT. REPORTED RAINFALL AMOUNTS OF UP TO 8 INCHES OF RAIN HAVE OCCURRED AND ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE...WHICH WILL ENHANCE THE FLASH FLOOD THREAT ACROSS THE AREA. RISES ALONG ALABAMA RIVERS HAVE ALSO OCCURRED AND MINOR FLOODING IS FORECAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RISES ALONG AREA RIVERS IN CENTRAL ALABAMA ARE OCCURRING AND WILL CONTINUE THROUGH FRIDAY. ONLY MINOR RIVER FLOODING IS CURRENTLY FORECAST... HOWEVER ADDITIONAL RAINFALL THIS MORNING COULD LEAD TO WORSENING CONDITIONS. RIVERS ARE EXPECTED TO BEGIN TO LOWER BY THE LATTER PART OF THE WORKWEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS EVENING AND INTO MONDAY.
In the hours before
Local storm report, Apr 7, 4:43 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD VESTAVIA HILLS 33.43N 86.79W
04/07/2014 JEFFERSON AL AMATEUR RADIO
INTERSECTION OF HWY 31 AT COLUMBIANA RD, NEAR I-65 IS
IMPASSABLE.
&&
HALocal storm report, Apr 7, 4:44 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD PINSON 33.69N 86.68W
04/07/2014 JEFFERSON AL EMERGENCY MNGR
PORTIONS OF PINSON VALLEY PARKWAY ARE IMPASSABLE DUE TO
STREET FLOODING
&&
HALocal storm report, Apr 7, 4:45 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
04/07/2014 JEFFERSON AL EMERGENCY MNGR
FIVE MILE RD AT HUFFMAN RD IS BARRICADED. AVE V IN
SOUTHPARK IS BARRICADED.
&&
HALocal storm report, Apr 7, 5:43 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD HOMEWOOD 33.46N 86.81W
04/07/2014 JEFFERSON AL PUBLIC
WATER RESCUES CONTINUE IN HOMEWOOD. REPORTED VIA SOCIAL
MEDIA.
&&
HALocal storm report, Apr 7, 6:05 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND GST WETUMPKA 32.54N 86.20W
04/07/2014 E0 MPH ELMORE AL 911 CALL CENTER
SEVERAL LARGE TREES DOWN ACROSS COUNTY BLOCKING ROADWAYS,
INCLUDING IN THE COMMUNITIES OF LIGHTWOOD, OWENS ROAD,
AND MILLPORT. COMBINATION OF NON SEVERE GUSTY WINDS AND
WET GROUND CONDITIONS LIKELY THE CAUSE.
&&
HALocal storm report, Apr 7, 6:32 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM FLASH FLOOD WEDOWEE 33.31N 85.49W
04/07/2014 RANDOLPH AL EMERGENCY MNGR
WATER 2 FT DEEP ON 1ST ST AND 5TH ST. MOBILE HOME
EVACUATED ON 5TH ST DUE TO FLOOD WATERS.
&&
HAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:38 PM CDT | Special Weather Statement | BMX | Montgomery | 52 min |
| Apr 6, 8:30 PM CDT | Special Weather Statement | BMX | Pickens | 45 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 48 min |
| Apr 6, 9:07 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 53 min |
| Apr 6, 9:51 PM CDT | Special Weather Statement | BMX | Jefferson | 39 min |
| Apr 6, 10:31 PM CDT | Flash Flood Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 6 hr |
| Apr 6, 10:52 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 38 min |
| Apr 6, 11:23 PM CDT | Flash Flood Warning | BMX | Fayette, Jefferson, Lamar, Walker | 6 hr |
| Apr 7, 12:58 AM CDT | Flash Flood Warning | BMX | Bibb, Calhoun, Hale, St. Clair, Shelby, Talladega | 6 hr |
| Apr 7, 1:59 AM CDT | Areal Flood Advisory | BMX | Blount, Cherokee, Etowah | 6 hr |
| Apr 7, 2:27 AM CDT | River Flood Warning | BMX | Jefferson | 21 hr |
| Apr 7, 2:36 AM CDT | River Flood Warning | BMX | Jefferson | 15 hr |
| Apr 7, 3:01 AM CDT | Tornado Warning | BMX | Bibb, Perry | 29 min |
| Apr 7, 3:13 AM CDT | Tornado Warning | BMX | Dallas | 32 min |
| Apr 7, 3:25 AM CDT | Flash Flood Warning | BMX | Clay, Cleburne, Randolph | 6 hr |
| Apr 7, 4:29 AM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Apr 7, 5:07 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 38 min |
| Apr 7, 5:24 AM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Tallapoosa | 111 min |
| Apr 7, 5:30 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 45 min |
| Apr 7, 7:21 AM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Chambers, Dallas, Elmore, Lee and 5 more | 3 hr |
| Apr 7, 7:22 AM CDT | Areal Flood Warning | BMX | Coosa, Tallapoosa | 3 hr |
| Apr 7, 7:31 AM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 3 more | 3 hr |
| Apr 7, 7:36 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Apr 7, 7:41 AM CDT | Flash Flood Warning | BMX | Bullock, Chambers, Lee, Macon, Montgomery | 3 hr |
| Apr 7, 7:53 AM CDT | Areal Flood Warning | BMX | Lamar | 24 hr |
| Apr 7, 7:54 AM CDT | Areal Flood Warning | BMX | Bibb, Fayette, Jefferson, Pickens, Shelby, Tuscaloosa and 1 more | 7 hr |
| Apr 7, 8:09 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon | 66 min |
| Apr 7, 8:26 AM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 50 hr |
| Apr 7, 8:31 AM CDT | Areal Flood Warning | BMX | Autauga, Chilton, Dallas, Elmore, Lowndes | 6 hr |
| Apr 7, 8:32 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 58 min |
| Apr 7, 8:38 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 52 min |
| Apr 7, 9:00 AM CDT | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 71 hr |
| Apr 7, 9:14 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 65 hr |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 5 days |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 4 days |
| Apr 7, 10:13 AM CDT | River Flood Warning | BMX | Dallas | 4 days |
| Apr 7, 10:28 AM CDT | River Flood Warning | BMX | Dallas, Perry | 5 days |
| Apr 7, 10:31 AM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Apr 7, 11:22 AM CDT | Areal Flood Warning | BMX | Blount, Calhoun, Chambers, Clay, Coosa, Etowah and 4 more | 4 hr |
| Apr 7, 11:27 AM CDT | Areal Flood Warning | BMX | Barbour, Bullock, Lee, Macon, Montgomery, Pike and 2 more | 4 hr |
| Apr 7, 2:47 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 44 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.